advertisement

Depression

Question
Posted by: Jamie | 2020/02/08

Q.

Serdep 100mg

how do i wean myself off serdep 100mg and keep the side effects on a low I have been on serdep 100mg from 2014 now i think it is time

Expert's Reply

A.

Depression expert
- 2020/02/22

Hi Jamie,
Ideally one would check with your doctor. The first issue is to decide whether you are still depressed or otherwise still need the drug. If you've been on the serdep / sertraline since 2014, and have not been troubled by depression for some time, it's probably around time to stop.
Again, ideally your doctor who knows you and your condition well, should be best able to suggest a plan for coming off them.  Usually one would plan a gradual reduction of dose. If you're taking 2 x 50 mg tablets, for instance, you might as the tablet is scored in half, reduce the dose first by one half tablet, that is from 100 to 75 mg total.  If after a week this is going fine, one could continue to 50  for a week, then 25, and then stop.
If you experience unpleasant withdrawal effects, which is not likely, you could return to the previous dose that was fine, and consult your own doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.